Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 102, NWS Lake Charles, LA

August 14, 2007Iberia Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 14, 2007, 5:36 PM CDT for Iberia Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2007, 5:36 PM CDT (22:36 UTC)
Expired
Aug 14, 2007, 6:15 PM CDT
In force
39 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Iberia Parish, LA

The radar

The Lake Charles radar (KLCH), 137 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3895 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3895 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
982 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 142236
SVRLCH
LAC045-142315-
/O.NEW.KLCH.SV.W.0102.070814T2236Z-070814T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
536 PM CDT TUE AUG 14 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF AVERY ISLAND...

* UNTIL 615 PM CDT

* AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LYDIA...OR ABOUT NEAR AVERY ISLAND...AND MOVING WEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED PARISH.

LAT...LON 2984 9171 3001 9178 2997 9196 2985 9195
      2984 9183 2981 9181

$$

MM
1 follow-up statement
000 
WWUS54 KLCH 142257
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
556 PM CDT TUE AUG 14 2007

LAC045-142315-
/O.CON.KLCH.SV.W.0102.000000T0000Z-070814T2315Z/
IBERIA LA-
556 PM CDT TUE AUG 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR WEST CENTRAL IBERIA PARISH...

AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR AVERY ISLAND...MOVING WEST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED PARISH.

LAT...LON 2987 9183 2999 9186 2997 9196 2985 9195

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:25 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Aug 14, 3:25 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
325 PM CDT TUE AUG 14 2007

.DISCUSSION...CURRENT WATER VAPOR IMAGERY CONTINUES TO SHOW OUR
INTENSE HEAT-MAKING RIDGE IN PLACE OVER THE SRN PLAINS AND LOWER
MISSISSIPPI VALLEY. MEANWHILE SFC ANALYSIS SHOWS WEAK HI PRES
LINGERING OVER THE AREA. MAIN FEATURE OF NOTE ON SFC ANALYSIS
THOUGH IS BROAD LO OVER THE CNTL GULF OFF THE YUCATAN PENINSULA.
IR IMAGERY SHOWS CONVECTION HAS DIED DOWN A LITTLE FROM THIS
MORNINGS BLOW-UP BUT PIX STILL SHOW COLD CLOUD TOPS CONTINUING TO
ROUND A WEAK CENTER. DESPITE THE HOT DRY CONDITIONS A FEW RW/TRW
HAVE DEVELOPED ACROSS MAINLY THE NERN ZONES THIS AFTERNOON. SKIES
MOSTLY CLEAR.

OF COURSE THE BIG CONCERN THIS GO ROUND IS WHAT TO DO WITH THE
SYSTEM OVER THE GULF. HAVE CHOSEN TO GO CLOSER TO THE GFS THAN THE
NAM FOR THIS FORECAST PACKAGE BASED ON BETTER INITIALIZATION OF
ITS LOCATION AND STRENGTH THIS MORNING. NAM WAS MUCH MORE
AGGRESSIVE IN STRENGTHENING THE STORM AND BRINGING A LITTLE
FARTHER NORTH UP THE TEXAS COAST BY 00Z THURSDAY. GFS...WITH ITS
WEAKER INITIALIZATION...LOOKS A LITTLE MORE REASONABLE WITH
GRADUAL STRENGTHENING AND KEEPING IT ON A MORE SRN TRACK AS IT
COMES UNDER A LITTLE MORE INFLUENCE OF THE RIDGE. THIS TRACK WILL
HELP TO START SPREADING LO/MID-LVL MOISTURE ACROSS ESPECIALLY THE
WRN PORTIONS OF THE AREA LATER TONIGHT. TIME-HEIGHT SECTIONS AND
FORECAST SOUNDINGS SHOW GOOD MOISTURE IN PLACE OVER THE SWRN 1/2 BY
TOMORROW AFTERNOON...ESPECIALLY SFC-H5...BEFORE THE SYSTEM MOVES
ASHORE ACROSS SRN TX/NRN OLD MEXICO TOMORROW EVENING. HOWEVER
SINCE THE STORM WILL REMAIN SO FAR SW OF THE FORECAST AREA DEEP
LIFT WILL REMAIN FAR AWAY AS WELL SO ATTM BEST POPS ARE ONLY A 50
PERCENT OVER THE SWRN COASTAL WATERS...40 POPS SWRN ZONES. SYSTEM
IS THEN PROGGED TO SLOWLY DRAG NW ACROSS TEXAS INTO THURSDAY WITH
DECENT MOISTURE LINGERING OVER THE WRN 1/2 OF THE FORECAST AREA
INTO THEN. HAVE HELD ONTO CHANCE POPS FOR THESE AREAS FOR THURSDAY
WITH HIGHEST REMAINING OVER THE SWRN ZONES WHERE BETTER MOISTURE
WILL PERSIST. AS A RESULT OF THIS SYSTEM INCREASED CLOUD COVER AND
SOME RAIN CHANCES WILL KEEP TEMPS FROM CLIMBING TO THE RECORD
VALUES WE HAVE SEEN OVER THE PAST SEVERAL DAYS AND HEAT ADVISORIES
SHOULD NOT BE NEEDED TOMORROW OR THURSDAY.

AS WE GET TOWARD THE WEEKEND THE AREA SHOULD GET INTO A LITTLE
MORE A SUMMER-LIKE PATTERN ALTHOUGH MOISTURE LEVELS DO LOOK A
LITTLE DRIER THAN NORMAL FOR THIS TIME OF YEAR...ESPECIALLY ALOFT.
HAVE MAINTAINED JUST 20 POPS FOR THE SATURDAY-MONDAY TIME FRAME.

&&

.AVIATION...ALL TERMINALS SHOULD REMAIN VFR FOR THE REMAINDER OF
THE AFTERNOON AND INTO THE EVENING HOURS AS DRY CONDITIONS
PERSIST. ENOUGH LO-LVL MOISTURE EVIDENT IN TIME-HEIGHT SECTIONS TO
PROVIDE FOR A LITTLE LIGHT FOG OVERNIGHT AT KARA/KLFT/KAEX.
HOWEVER ADDITIONAL MOISTURE ENCROACHING THE SWRN ZONES FROM THE
DISTURBANCE IN THE GULF COULD PRODUCE MVFR CONDITIONS TOWARD
SUNRISE AT KLCH/KBPT.

&&

.MARINE...WINDS AND SEAS TO INCREASE TONIGHT AS THE GULF SYSTEM
GETS A LITTLE BETTER ORGANIZED AND WORKS ITS WAY TO THE WNW TOWARD
THE LOWER TX COAST. WILL NEED TO INSERT CAUTION WORDING FOR LATE
TONIGHT AS CRITERIA CONDITIONS SNEAK IN JUST BEFORE THE 12 HOUR
WINDOW CLOSES. SCA CONDITIONS SEEM LIKELY BY TOMORROW MORNING OVER
THE 20-60 NM WATERS AND AFTERNOON FOR THE 0-20 NM WATERS...
ESPECIALLY W OF MARSH ISLAND. CONDITIONS ON THE COASTAL WATERS
LOOK TO IMPROVE BEGINNING TOMORROW EVENING WITH A LIGHT TO
MODERATE SERLY FLOW REMAINING ONCE THE SYSTEM MOVES INTO TEXAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  78  93  77  92 /  10  30  30  30
KBPT  79  93  77  91 /  10  40  30  40
KAEX  74  95  75  94 /  10  20  20  20
KLFT  78  92  76  92 /  10  20  20  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...HEAT ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
     CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
     LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
     MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.

TX...HEAT ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.

GM...SMALL CRAFT SHOULD EXERCISE CAUTION LOWER ATCHAFALAYA RIVER
     TO HIGH ISLAND 20-60 NM GMZ470-472-475. &&

25/13
Hazardous weather outlook, Aug 14, 5:18 AM CDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
518 AM CDT TUE AUG 14 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-151030-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
518 AM CDT TUE AUG 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER TODAY. THE
RESULT WILL BE THE CONTINUATION OF THE HEAT WAVE. AFTERNOON HEAT
INDEX READINGS ON TUESDAY IN LOWER SOUTHEAST TEXAS...SOUTHWEST AND
SOUTH CENTRAL LOUISIANA WILL RANGE FROM 108 TO 110 DEGREES...MEANWHILE THE
REMAINDER OF THE AREA WILL SEE HEAT INDEX READINGS FROM 102 TO 106
DEGREES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
AN AREA OF DISTURBED WEATHER IN THE SOUTH CENTRAL GULF OF MEXICO
IS EXPECTED TO MOVE WEST-NORTHWEST TOWARD THE LOWER TEXAS COAST BY
WEDNESDAY NIGHT AND THURSDAY MORNING. THIS SYSTEM WILL INCREASE
WINDS AND SEAS OVER THE COASTAL WATERS BY WEDNESDAY. THIS SYSTEM
WILL ALSO BRING SOME SHOWERS AND THUNDERSTORMS WITH A LOWERING IN
AFTERNOON HIGH TEMPERATURES ACROSS THE AREA FOR WEDNESDAY AND THURSDAY.

HIGH PRESSURE IS THEN EXPECTED TO PREVAIL OVER THE WEEKEND INTO
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

In the hours before

Special weather statement, Aug 14, 4:55 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
455 PM CDT TUE AUG 14 2007

LAZ051-142245-
CAMERON-
455 PM CDT TUE AUG 14 2007

...STORMS WITH EXCESSIVE LIGHTNING OVER EAST CENTRAL CAMERON
PARISH...

AT 456 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING 7 MILES EAST OF
CAMERON...MOVING WEST AT 25 MPH. THIS STORM IS ALSO PRODUCING WINDS
AROUND 30 MPH WITH GUSTS HIGHER.

LOCATIONS IN THE PATH OF THE LIGHTNING STORM INCLUDE HOLLY BEACH.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

K. KUYPER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 3:48 AM CDTHeat AdvisoryLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more14 hr
Aug 14, 6:18 PM CDTSpecial Marine WarningLCH57 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.